SciELO - Scientific Electronic Library Online

vol.87 issue2Energy trends and the water-energy binomium for Brazil author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links


Anais da Academia Brasileira de Ciências

Print version ISSN 0001-3765On-line version ISSN 1678-2690


TAHIR, Muhammad H.  and  NADARAJAH, Saralees. Parameter induction in continuous univariate distributions: Well-established G families. An. Acad. Bras. Ciênc. [online]. 2015, vol.87, n.2, pp.539-568. ISSN 1678-2690.

The art of parameter(s) induction to the baseline distribution has received a great deal of attention in recent years. The induction of one or more additional shape parameter(s) to the baseline distribution makes the distribution more flexible especially for studying the tail properties. This parameter(s) induction also proved helpful in improving the goodness-of-fit of the proposed generalized family of distributions. There exist many generalized (or generated) G families of continuous univariate distributions since 1985. In this paper, the well-established and widely-accepted G families of distributions like the exponentiated family, Marshall-Olkin extended family, beta-generated family, McDonald-generalized family, Kumaraswamy-generalized family and exponentiated generalized family are discussed. We provide lists of contributed literature on these well-established G families of distributions. Some extended forms of the Marshall-Olkin extended family and Kumaraswamy-generalized family of distributions are proposed.

Keywords : Beta-distribution; exponentiated family; Kumaraswamy distribution; Marshall-Olkin family; McDonald distribution; reliability properties.

        · text in English     · English ( pdf )